Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have generalized anxiety disorder. Can I take zoloft. Any alternative therapy?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
I believe I have GAD and I am unable to get assistance from local doctors in regards to this, one mentioned that I should take Zoloft but after reading the side effects I am very uncertain that this is the correct action as it may exasperate my ongoing back/neck/shoulders and arm issue. Is there an alternate therapy for Anxiety Disorders or a drug with no so many diverse side-effects?
Posted Mon, 13 May 2013 in Anxiety and Stress
Answered by Dr. Payman Hajiazim 1 hour later
Hi there, thanks for asking. The medication you mentioned is from the class of SSRI. It is a very good medication and compared to the other medications from this class, it has less side effects. Many side effects that are mentioned might occur, actually happen rarely ( many of them happen in 2 or 3 percent of the cases). Another alternative therapy for GAD (generalized anxiety disorder) is psychotherapy (talk sessions). They are very useful, at least as much as medications. The issue that exists is that the speed of response to the therapy is less than medication. Many people prefer to take advantage of a combination of both. In that case, they need less dose of medication and will experience almost no side effect. I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor